MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; KNEE TIBIAL LINER

MEDACTA INTERNATIONAL SA GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM; KNEE TIBIAL LINER
Catalog Number 02.07.0310PSF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 8 november 2019: lot 121448: (b)(4) items manufactured and released on 10-aug-2012.Expiration date: 2017-06-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medacta medical affairs director: 6 years after primary cemented tka the insert fixation screw is found loose posterior to the articulating surfaces.It is very possible that the screw has backed out long before it was detected because it is in a position where it is probably completely asymptomatic.The reason for the self-unscrewing could be insufficient tightening torque at surgery, but other causes may play a role.We do not see other reasons that could suggest a total revision of the implants.The decision on the opportunity for a surgery aimed at removing the screw is up to the surgeon exclusively.From the technical point of view, it is very likely that a 10mm thick insert may work well indefinitely in absence of such screw, particularly because it has already done so.
 
Event or Problem Description
During an ambulance visit in the hospital lkh-stolzalpe on (b)(6) 2019, the physician dr.(b)(6) detected the loose inlay fixation screw in the back of the joint on the x-ray pictures.Revision surgery has been then performed, more than 6 years after primary surgery.All components have been successfully revised.

Brand Name
GMK-PRIMARY TIBIAL INSERT PS FIXED SIZE 3/10MM
Common Device Name
KNEE TIBIAL LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9383331
Report Number3005180920-2019-00986
Device Sequence Number2499571
Product Code JWH
UDI-Device Identifier07630030817069
UDI-Public07630030817069
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Catalogue Number02.07.0310PSF
Device Lot Number121448
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR